Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Criteria for absolute convegence of Fourier series of functions of bounded variation

Author: Ingemar Wik
Journal: Trans. Amer. Math. Soc. 163 (1972), 1-24
MSC: Primary 42.12
MathSciNet review: 0285851
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The usual criteria for establishing that a function of bounded variation or an absolutely continuous function has an absolutely convergent Fourier series are given in terms of the modulus of continuity, the integrated modulus of continuity or conditions on the derivative. The relations between these criteria are investigated. A class of functions is constructed to provide counterexamples which show to what extent the existing theorems are best possible. In the case of absolutely continuous functions a few new criteria are given involving the variation of the given function. A couple of necessary and sufficient conditions are given for a class of absolutely continuous functions to have absolutely convergent Fourier series.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 42.12

Retrieve articles in all journals with MSC: 42.12

Additional Information

Keywords: Absolutely continuous, bounded variation, integrated modulus of continuity
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society